MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE DISTAL ATTACHMENT

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-14304
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This customer reported another event with the d-201-14304 in the same month, where during an unknown procedure the device distal tip broke off in the patient.This event is captured in patient identifier (b)(6).Additional information is not yet available for this event.The device is not returned, as such a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as the information becomes available.
 
Event or Problem Description
As reported for this event by olympus representative, during an unknown therapeutic procedure the device distal tip broke off in the patient.There is no harm or adverse impact to the patient.
 
Additional Manufacturer Narrative
The device is not returned.As such, an actual device evaluation is not performed.An evaluation is done based on historical records.This supplemental report is being submitted to provide this information.Due diligence was executed for this event.A review of the device history record found no deviations in appearance of the distal attachment that could have caused or contributed to the reported issue.Manufacture date is not available.A root cause for the issue cannot be conclusively determined.Based on the similar cases in the past, it is possible that a distal attachment fell from the distal end of the endoscope due for the reasons below: 1) foreign material present between the distal attachment and the distal end of the endoscope, making the inner surface of the distal attachment slippery.2) reduced retention force of the distal attachment caused by attachment to the distal end of the endoscope without using medical tape.The instructions for use includes the following statements: do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol, or the xylocain spray to lubricate the instrument.Doing so could cause equipment damage, or cause the instrument to fall off the endoscope inside the patient.Be sure to wipe away any excess lubricant before mounting the instrument, and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12348300
Report Number8010047-2021-10526
Device Sequence Number3722580
Product Code FDS
UDI-Device Identifier04953170278310
UDI-Public04953170278310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberD-201-14304
Device Lot Number16K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1